MAUDE Adverse Event Report: LIMACORPORATE S.P.A SMR SYSTEM; SMR SYSTEM - FINNED STEM DIA. 18 MM L. 80 MM,

LIMACORPORATE S.P.A SMR SYSTEM; SMR SYSTEM - FINNED STEM DIA. 18 MM L. 80 MM,
Model Number 1304.15.180
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation a review of the device history records (dhrs) for the involved lot #2114810 was performed.No pre-existing anomalies were identified on the 30 devices manufactured within the same lot.This is the first and only complaint received related to this lot.A final mdr will be submitted once the investigation is complete.
 
Event or Problem Description
An smr revision surgery was performed on (b)(6) 2026, due to implant loosening.According to the source of the complaint, during the revision procedure the glenosphere and humeral components were explanted and replaced, and a long-cemented stem (14 × 180 mm) was implanted.The following devices were explanted in the procedure: smr cementless finned stem (product code 1304.15.180, lot #2114810 - ster.(b)(4) sold in us smr reverse finned humeral body (product code 1352.15.050, lot #2124196 - ster.(b)(4), smr reverse liner standard (product code 1360.50.010, lot #21at03g - ster.(b)(4) , smr eccentric glenosphere ø 36 mm (product code 1376.09.031, lot #2009277 - ster.(b)(4).The previous shoulder surgery was performed on (b)(6) 2022.The patient is a 73-year-old male.Event happened in australia.
 
Event or Problem Description
An smr revision surgery was performed on (b)(6) 2026, due to implant loosening.According to the source of the complaint, during the revision procedure the glenosphere and humeral components were explanted and replaced, and a long cemented stem (14 × 180 mm) was implanted.The following devices were explanted in the procedure: · smr cementless finned stem (product code 1304.15.180, lot #2114810 - ster.2100272) sold in us · smr reverse finned humeral body (product code 1352.15.050, lot #2124196 - ster.2100381) · smr reverse liner standard (product code 1360.50.010, lot #21at03g - ster.2100194) · smr eccentric glenosphere ø 36 mm (product code 1376.09.031, lot #2009277 - ster.2000208) the previous shoulder surgery was performed on(b)(6) 2022.The patient is a 73-year-old male.Event happened in australia.
 
Additional Manufacturer Narrative
Investigation a review of the device history records (dhrs) for all involved lots was performed.No pre-existing anomalies were identified among the devices manufactured within the same lots.With specific reference to the primary suspect component, the smr cementless finned stem (product code 1304.15.180, lot #2114810 - ster.2100272): according to available records, at least 29 out of 30 devices manufactured within lot #2114810 have been implanted, and this is the first and only complaint received for this lot.Device analysis the explanted components were not returned to limacorporate for physical analysis.Pre-operative x-rays and photographs of the explanted components were collected and shared with an independent external medical expert for clinical assessment.Upon review of all available documentation, the medical expert provided the following assessment: "the stem looks loose on the preoperative radiographs, which is very rare for this implant.The cerclage is indicative of an intraoperative problem during primary implantation.This is suspicious of infection until proven otherwise.The radiolucent lines on all zones around the stem are very suspicious.Unless proven otherwise, this is a clear infection problem with septic loosening.Explant pictures are unremarkable.There is no sign for implant-related failure.It is a fateful course of events." the expert's assessment highlights the following clinically relevant considerations: 1.Suspected septic loosening: the radiographic appearance "[?]" characterised by radiolucent lines around all zones of the stem "[?]" is highly suspicious for periprosthetic infection as the underlying cause of loosening.Septic loosening is a patient- and biology-related complication and is not attributable to implant defect or manufacturing failure.2.Intraoperative difficulty at primary surgery: the presence of a cerclage suggests that a complication occurred during the primary implantation procedure in 2022, which may have contributed to compromised osseointegration and subsequent loosening.3.No implant-related failure identified: the explanted components were described as unremarkable on visual inspection, and the expert found no signs of product failure.Considering that: · dhr review for all involved lots confirmed no manufacturing anomalies; · at least 29 out of 30 devices from lot #2114810 have been implanted without reported issues; · the explanted components were not available for physical analysis but were assessed as unremarkable on photographic review; · the independent medical expert identified no signs of implant-related failure; · pre-operative radiographs showed radiolucent lines around all zones of the stem, a pattern highly suggestive of periprosthetic infection; · the presence of a cerclage indicates an intraoperative difficulty at the time of primary implantation, which may have predisposed to impaired osseointegration; · no microbiological or clinical confirmation of infection was provided by the complaint source, but the radiographic findings are strongly suggestive.Given the above, the event is assessed as not attributable to a product defect or manufacturing failure.The most probable root cause is septic loosening secondary to periprosthetic infection, compounded by a potentially compromised primary implantation.Both factors are patient- and surgery-related and are independent of implant performance.Pms data australia (au) among 3,229 smr cementless finned stem long 80 mm devices (product family 1304.15.140-240) supplied in australia during the reference three years period, 3 revision events due to loosening were reported, corresponding to a three-year revision rate of(b)(4).Worldwide (ww) among 67,450 devices manufactured worldwide during the same reference period, 6 revision events due to loosening were reported, corresponding to a three-year revision rate of (b)(4).At the global level, the overall loosening rate for product family 1304.15.140-240 stands at (b)(4) across 229,022 total devices implanted.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Please note: this is a final mdr.

Brand Name
SMR SYSTEM
Common Device Name
SMR SYSTEM - FINNED STEM DIA. 18 MM L. 80 MM,
Manufacturer (Section D)
LIMACORPORATE S.P.A
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key24401879
Report Number3008021110-2026-00125
Device Sequence Number9839974
Product Code KWT
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K101263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number1304.15.180
Device Catalogue Number1304.15.180
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date05/21/2026
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown